Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 82, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 8, 2021, 11:07 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 11:07 PM CDT (04:07 UTC)
- Expired
- Jun 9, 2021, 2:05 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WGUS54 KLZK 090407
FFWLZK
ARC001-041-043-079-090715-
/O.NEW.KLZK.FF.W.0082.210609T0407Z-210609T0705Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1107 PM CDT Tue Jun 8 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southeastern Arkansas County in southeastern Arkansas...
Desha County in southeastern Arkansas...
Drew County in southeastern Arkansas...
Southeastern Lincoln County in southeastern Arkansas...
* Until 205 AM CDT.
* At 1106 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Monticello, Pea Ridge, Dumas, Rohwer, Wilmar, Mitchellville,
Tillar, Watson, Winchester, Omega, McGehee, Mills, Kelso, Lucca
Landing, Yancopin, Plantersville, Merrisach Lake, Ladelle, Trusten
Holder WMA and Brandon.
This area has experienced significant rain over the past 24 hours or
so. It will not take much additional rain to cause flash flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3374 9198 3414 9118 3397 9096 3400 9102
3396 9109 3393 9101 3386 9107 3377 9099
3378 9113 3371 9110 3370 9122 3365 9118
3356 9135 3356 9145 3349 9145 3339 9163
3340 9190 3350 9200
FLASH FLOOD...RADAR INDICATED
$$
Goudsward2 follow-up statements
016
WGUS74 KLZK 090511
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1211 AM CDT Wed Jun 9 2021
ARC001-041-043-079-090715-
/O.CON.KLZK.FF.W.0082.000000T0000Z-210609T0705Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arkansas AR-Desha AR-Drew AR-Lincoln AR-
1211 AM CDT Wed Jun 9 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 205 AM CDT EARLY THIS
MORNING FOR SOUTHEASTERN ARKANSAS, DESHA, DREW AND SOUTHEASTERN
LINCOLN COUNTIES...
At 1208 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Monticello, Pea Ridge, Dumas, Rohwer, Wilmar, Mitchellville,
Tillar, Watson, Winchester, Omega, McGehee, Mills, Kelso, Lucca
Landing, Yancopin, Plantersville, Merrisach Lake, Ladelle, Trusten
Holder WMA and Brandon.
This area saw significant rain on Tuesday and much of the water has
likely not yet receded in many areas. Even small amounts of
additional rain will result in flash flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3374 9198 3414 9118 3397 9096 3400 9102
3396 9109 3393 9101 3386 9107 3377 9099
3378 9113 3371 9110 3370 9122 3365 9118
3356 9135 3356 9145 3349 9145 3339 9163
3340 9190 3350 9200
FLASH FLOOD...RADAR INDICATED
$$
Goudsward774
WGUS74 KLZK 090659
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
159 AM CDT Wed Jun 9 2021
ARC001-041-043-079-090709-
/O.EXP.KLZK.FF.W.0082.000000T0000Z-210609T0705Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arkansas AR-Desha AR-Drew AR-Lincoln AR-
159 AM CDT Wed Jun 9 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 205 AM CDT EARLY THIS MORNING
FOR SOUTHEASTERN ARKANSAS, DESHA, DREW AND SOUTHEASTERN LINCOLN
COUNTIES...
The rain has ended for now. However, widespread heavy rain that fell
over the area Tuesday has not receded in many areas and still poses
a threat. Please continue to heed remaining road closures.
A Flash Flood Watch remains in effect until 700 AM CDT for portions
of central Arkansas...eastern Arkansas...southeast Arkansas...
southwest Arkansas and western Arkansas.
LAT...LON 3374 9198 3414 9118 3397 9096 3400 9102
3396 9109 3393 9101 3386 9107 3377 9099
3378 9113 3371 9110 3370 9122 3365 9118
3356 9135 3356 9145 3349 9145 3339 9163
3340 9190 3350 9200
$$
GoudswardWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 9:32 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 8, 9:32 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 932 PM CDT Tue Jun 8 2021 .UPDATE... Heavy rain simply inundated parts of southern and southeast Arkansas today with Doppler radar estimates exceeding a foot in places. All flash flood warnings have expired and have been replaced with an areal flood warning as all this water will take a considerable amount of time to recede or work its way into area water ways. Radar is relatively quiet at this time sans a few ongoing showers over the same area that saw the heavy rain earlier. Latest CAMS guidance is showing additional development, locally heavy, over central or southern Arkansas tonight and into early Wednesday. The exact placement of the heaviest precipitation does vary somewhat between the models but the signals are present that additional rain will be coming in. Regardless of where the heavy rain sets up, additional flooding concerns are to be expected. Zone/grids updated based on the current guidance but overall message will remain basically the same through the night. && .PREV DISCUSSION...(ISSUED 615 PM CDT Tue Jun 8 2021) AVIATION... Updated for the 00Z TAFs... We will be dealing with the MCV and its remnants over us through the period, with the first initial round of convection ongoing, then another round late tonight/early Wednesday morning. This will be across the central and southern terminals, where conditions will be deteriorating and predominantly mvfr to ifr, with gradual improvement noted during the afternoon as storms shift east. PREV DISCUSSION...(ISSUED 314 PM CDT Tue Jun 8 2021) DISCUSSION... Obviously, the main concern over the next 12-24 hours will be ongoing flash flooding concerns across southern/southeast Arkansas where locations near Dumas have likely picked up more than 15 inches of rain. The primary thunderstorm complex will continue making its way east and out of the area by this evening. While some isolated to scattered showers and thunderstorms will be possible through the evening and early overnight hours, CAMs suggest a greater threat developing by early morning with a west to east oriented line of thunderstorms bringing another round of heavy rain to the southern half of the state. Given the observed PW values from the KLZK 12z sounding of 2 inches and forecast values at or above 2 inches persisting through Wednesday morning, the concern for heavy rainfall remains very high. Beyond that, there will be a battle between H500 ridging to the west of the area while deep troughing exists to the east. This will provide higher chances for drier conditions across the western part of the area while rain chances may linger across the east. It does look like the ridging will be overwhelmed by the trough with time and a return to wet conditions looks to take place after briefly drier and warmer temperatures are seen across the forecast area. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until 7 AM CDT Wednesday FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot Spring-Jefferson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita- Perry-Pike-Polk-Prairie-Pulaski-Saline-Scott-Yell. && Goudsward
Hazardous weather outlook, Jun 8, 9:11 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 911 PM CDT Tue Jun 8 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-091000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 911 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Persistent showers and isolated thunderstorms are expected across the southern and central portion of the state tonight. Heavy to excessive rainfall will accompany these storms. An additional inch or two of rain can not be ruled out in the heavier storms. Given a very saturated soil surface from prior rainfall over the last few days, flash flooding will be likely where heavy rainfall occurs as will not take much rain for runoff to begin. Due to the magnitude of rainfall anticipated and the potential for locally greater amounts, flash flooding may be considerable in nature at times. Please be sure to heed local guidance on road closures due to high water. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Rain chances will continue into Wednesday as the slow moving upper system finally begins to pull out. Another inch of rain can not be ruled out over central and eastern sections of the state, mainly early in the day, A weather pattern more typical of summer is expected to develop late Wednesday with a large upper level ridge of high pressure developing over the nations mid section. This pattern will result in chances of showers and thunderstorms during mainly the afternoon through early evening hours. An occasional strong storm can not be discounted but organized severe weather is not likely. Concerning temperatures, highs are expected to top out in the upper 80s to lower 90s through the period. With the soil being saturated and lots of standing water likely, very muggy conditions are expected as well. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Jun 8, 5:46 PM CDT, 5 hours 21 minutes before
Special Weather Statement National Weather Service Little Rock AR 546 PM CDT Tue Jun 8 2021 ARZ043-054-055-082315- Hot Spring AR-Grant AR-Saline AR- 546 PM CDT Tue Jun 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT...SOUTH CENTRAL SALINE AND NORTHEASTERN HOT SPRING COUNTIES UNTIL 615 PM CDT... At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over Perla, or over Malvern, moving northeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Malvern... Rockport... Traskwood... Poyen... Perla... Fenter... Gifford... Glen Rose... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3429 9281 3438 9287 3453 9271 3434 9256 TIME...MOT...LOC 2246Z 242DEG 16KT 3436 9279 62
Local storm report, Jun 8, 9:24 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
924 PM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 5 WNW PICKENS 33.87N 91.56W
06/08/2021 LINCOLN AR DEPT OF HIGHWAYS
HIGHWAY 293 WAS CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LZK2100681
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:49 PM CDT | Areal Flood Warning | LZK | Arkansas, Cleveland, Desha, Drew, Grant, Jefferson and 4 more | 9 hr |
| Jun 9, 12:04 AM CDT | Flash Flood Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln | 5 hr |
| Jun 9, 1:36 AM CDT | Flash Flood Warning | LZK | Arkansas, Cleveland, Grant, Jefferson, Monroe | 4 hr |
| Jun 9, 4:09 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie | 4 hr |
| Jun 9, 4:54 AM CDT | Areal Flood Warning | LZK | Arkansas, Cleveland, Desha, Drew, Grant, Jefferson and 5 more | 6 hr |
| Jun 9, 6:38 AM CDT | Flash Flood Warning | LZK | Monroe, Prairie | 3 hr |
| Jun 9, 7:58 AM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 5 hr |
| Jun 9, 8:57 AM CDT | River Flood Warning | LZK | Ashley, Bradley, Cleveland, Drew | 51 hr |
| Jun 9, 9:33 AM CDT | Flash Flood Warning | LZK | Monroe, Prairie | 3 hr |
| Jun 9, 11:40 AM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 9, 2:30 PM CDT | Special Weather Statement | LZK | Desha | 45 min |
| Jun 9, 2:36 PM CDT | Special Weather Statement | LZK | Van Buren | 39 min |
| Jun 9, 2:45 PM CDT | Special Weather Statement | LZK | Pulaski | 30 min |
| Jun 9, 3:01 PM CDT | Special Weather Statement | LZK | Van Buren | 29 min |
| Jun 9, 3:28 PM CDT | Special Weather Statement | LZK | Van Buren | 47 min |
| Jun 9, 3:30 PM CDT | Special Weather Statement | LZK | Pope | 45 min |
| Jun 9, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 47 min |
| Jun 9, 3:56 PM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope | 89 min |
| Jun 9, 4:04 PM CDT | Special Weather Statement | LZK | Faulkner | 41 min |
| Jun 9, 4:24 PM CDT | Special Weather Statement | LZK | Pope | 51 min |
| Jun 9, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 36 min |
| Jun 9, 4:39 PM CDT | Special Weather Statement | LZK | Pope | 51 min |
| Jun 9, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 51 min |
| Jun 9, 5:12 PM CDT | Special Weather Statement | LZK | Lonoke | 33 min |
| Jun 9, 5:18 PM CDT | Special Weather Statement | LZK | White | 42 min |
| Jun 9, 5:44 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 30 min |
| Jun 9, 6:00 PM CDT | Special Weather Statement | LZK | Lonoke | 30 min |
| Jun 9, 6:03 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 27 min |
| Jun 9, 6:14 PM CDT | Special Weather Statement | LZK | Pulaski | 31 min |
| Jun 9, 6:22 PM CDT | Flash Flood Warning | LZK | Lonoke, Monroe, Prairie, Pulaski | 3 hr |
| Jun 9, 6:25 PM CDT | Special Weather Statement | LZK | Lonoke | 35 min |
| Jun 9, 6:42 PM CDT | Special Weather Statement | LZK | Sharp | 48 min |
| Jun 9, 6:45 PM CDT | Special Weather Statement | LZK | Lonoke | 45 min |
| Jun 9, 6:49 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 26 min |
| Jun 9, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.